MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49941
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Prior to an unknown ureteral procedure, a physician tested a universa soft ureteral stent set and found a "crease" near a sideport.The physician decided that due to this issue the stent should not be used to carry out the procedure.To complete the procedure another universa soft ureteral stent set was opened.No adverse effects to the patient have been reported due to this event.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of device history record, the instructions for use, and specifications.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.A visual exam of the returned device confirmed a tear in the material on the proximal coil.Closer examination revealed that the tear originated at the last side port and measured 1cm long.The tear continues through the end of the coil.No other damage was noted on the stent.The stent was damaged during tether removal.A review of the device history record found no non-conformances related to the reported failure mode.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other complaints have been received from the field for lot 9359602, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions the tether should be removed if the stent is to remain indwelling longer than 14 days.The cause of the complaint could not be established.The returned stent had a tear 1cm in length that was between the tip of the stent and the side port where the tether was originally attached to the stent.The stent was returned without a tether, it is possible the stent was damaged removing the tether.The tether, side ports and tips of the stent are inspected as part of final inspection of the stent.The lot records for the device has no related anomalies and no other complaints have been reported for the same failure mode.Most probable cause of this event has been contributed to rigorous handling of the device in a clinical setting.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent on 23aug2019.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8925628
Report Number1820334-2019-02099
Device Sequence Number268811
Product Code FAD
UDI-Device Identifier00827002499416
UDI-Public(01)00827002499416(17)211205(10)9359602
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2021
Device Model NumberG49941
Device Catalogue NumberUSH-624
Device Lot Number9359602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date09/23/2019
Patient Sequence Number1
Patient Age67 YR
Patient Weight73